Real Analysis Exchange

A positive answer to a question about the Cantor set

Miljenko Crnjac, Boris Guljaš, and Harry I. Miller

Full-text: Open access

Abstract

It is proved that \(g(C\times C)\) contains an interval if \(g:\mathbb{R}\times\mathbb{R}\to\mathbb{R}\) satisfies appropriate conditions and \(C\) is the Cantor set.

Article information

Source
Real Anal. Exchange, Volume 22, Number 1 (1996), 213-224.

Dates
First available in Project Euclid: 1 June 2012

Permanent link to this document
https://projecteuclid.org/euclid.rae/1338515216

Mathematical Reviews number (MathSciNet)
MR1433609

Zentralblatt MATH identifier
0879.26048

Subjects
Primary: 28A05: Classes of sets (Borel fields, $\sigma$-rings, etc.), measurable sets, Suslin sets, analytic sets [See also 03E15, 26A21, 54H05]

Keywords
Cantor Set Steinhaus and Piccard Theorems

Citation

Crnjac, Miljenko; Guljaš, Boris; Miller, Harry I. A positive answer to a question about the Cantor set. Real Anal. Exchange 22 (1996), no. 1, 213--224. https://projecteuclid.org/euclid.rae/1338515216


Export citation

References

  • P. Erdős and J. C. Oxtoby, Partitions of the plane into sets having positive measures in every non-null product set, Trans. Amer. Math. Soc., 79 (1955), 91–102.
  • Z. Kominek, Some generalization of the theorem of S. Piccard, Prace Nauk. Univ. \' Sląski Katowice, Prace Mat., 4 (1973), 31–33.
  • M. E. Kuczma and M. Kuczma, An elementary proof and an extension of a theorem of Steinhaus, Glas. Mat. Ser. III, 6(26) (1971), 11–18.
  • H. I. Miller, Generalization of a classical theorem of measure theory, Radovi Akad. Nauka i Umjetnosti B i H, 45 (1973), 45–48.
  • H. I. Miller, Relationships between various gauges of the size of sets of real numbers, Glas. Mat. Ser. III, 9(29) (1974), 59–64.
  • H. I. Miller, Relationships between various gauges of the size of sets of real numbers II, Radovi Akad. Nauka i Umjetnosti B i H, 59 (1976), 37–48.
  • H. I. Miller, A universal null set whose Steinhaus distance set is $[0,\i)$, Radovi Akad. Nauka i Umjetnosti B i H, 61 (1978), 37–40.
  • J. C. Oxtoby, Measure and Category, Springer-Verlag, New York, 1970.
  • W. R. Utz, The distance set of the Cantor discontinuum, Amer. Math. Monthly, June (1951), 407–408.